Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 7, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 10, 2018, 2:15 PM PDT for Nye County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2018, 2:15 PM PDT (21:15 UTC)
- Expired
- Jul 10, 2018, 6:15 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Elko radar (KLRX), 204 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2834 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WGUS55 KLKN 102115
FFWLKN
NVC023-110115-
/O.NEW.KLKN.FF.W.0007.180710T2115Z-180711T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
215 PM PDT TUE JUL 10 2018
The National Weather Service in Elko Nevada has issued a
* Flash Flood Warning for...
North central Nye County in south central Nevada...
* Until 615 PM PDT.
* At 213 PM PDT Doppler radar indicated thunderstorms producing
heavy rain across much of far northern Nye County Flash flooding
is expected to begin shortly.
Remember, don't drive into flooded or close roads. Turn around.
Don't drown.
* Some locations that will experience flooding include...
Carvers, Little Fish Lake Valley, Monitor Valley, Mount Jefferson,
Table Mountain and Arc Dome.
LAT...LON 3875 11703 3879 11742 3916 11736 3917 11591
3914 11588 3860 11625
$$
bb2 follow-up statements
105
WGUS75 KLKN 102336
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
436 PM PDT TUE JUL 10 2018
NVC023-110115-
/O.CON.KLKN.FF.W.0007.000000T0000Z-180711T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
436 PM PDT TUE JUL 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
NORTH CENTRAL NYE COUNTY...
At 435 PM PDT, Doppler radar continued to indicate heavy rain across
the warned area in the higher terrain. Flash flooding is already
occurring.
Some locations that will experience flooding include...
Carvers, Little Fish Lake Valley, Monitor Valley, Mount Jefferson,
Table Mountain and Arc Dome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3875 11703 3879 11742 3916 11736 3917 11591
3914 11588 3860 11625
$$
JRM605
WGUS75 KLKN 110112
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
612 PM PDT TUE JUL 10 2018
NVC023-110121-
/O.EXP.KLKN.FF.W.0007.000000T0000Z-180711T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
612 PM PDT TUE JUL 10 2018
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL NYE COUNTY WILL EXPIRE
AT 615 PM PDT...
The heavy rain has ended and flood waters have receded. Flooding is
no longer expected to pose a threat.
LAT...LON 3875 11703 3879 11742 3916 11736 3917 11591
3914 11588 3860 11625
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:49 AM PDT, 11 hours 26 minutes earlier.
Area forecast discussion, Jul 10, 2:49 AM PDT, 11 hours 26 minutes before
Area Forecast Discussion National Weather Service Elko NV 249 AM PDT Tue Jul 10 2018 .SYNOPSIS...Thunderstorms will continue across central NV today, and will continue to slowly drift north and west, likely reaching the southern portions of the Ruby Mountains by this evening. && .SHORT TERM...Today through Wednesday. High pressure continues to slowly drift up from the southeast, bringing with it moist and unstable air. Thunderstorms will expand a little further west and north each of the coming days. Only minor changes to previous forecast, mainly to increase the QPF over central NV both this afternoon and again on Wednesday. .LONG TERM...Wednesday night through next Monday. Thursday night through Sunday. High pressure will continue to dominate the weather across the Great Basin through the extended. Each afternoon will carry a threat for at least isolated showers and thunderstorms, however models have been moving the coverage around from run to run. The best consistency continues to be across the highway 50 corridor as persistent troughing continues across the PacNW, which keeps shunting the moisture eastward. It remains to be seen, if moisture can actually progress into far north-central or northwestern Nevada. Temps will remain above normal for the western and northwestern portions of the area with overnight lows well above average, due to increased cloud cover. && .AVIATION...VFR conditions today at KWMC and KBAM. Moderate rainfall is possible at KTPH and KELY this afternoon and evening due to thunderstorm activity. The moist and unstable air over central NV is pushing slightly further west and north today, with storms expected to reach the vicinity of KEKO. && .FIRE WEATHER...Across northwestern NV westerly afternoon and evening winds will continue to gradually lessen today. Today and tonight as a surface low sets up over west-central NV, winds in Humboldt and western Elko Counties will shift to a north to northeasterly direction, which may impact efforts on the Martin Fire. As for central and portions of far northeastern NV, monsoon moisture continues to slowly expand north and west bringing with it shower and thunderstorm activity. Along the northern and western fringes of the thunderstorm activity, storms will begin as dry and gradually transition to wet. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 99/94/94/99
In the hours before
Special weather statement, Jul 10, 1:20 PM PDT, 55 minutes before
Special Weather Statement
National Weather Service Elko NV
120 PM PDT TUE JUL 10 2018
NVZ035-037-040-041-102115-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-White Pine County NV-
120 PM PDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...NORTH
CENTRAL NYE...WEST CENTRAL WHITE PINE AND SOUTHERN EUREKA COUNTIES
UNTIL 215 PM PDT...
At 119 PM PDT, Doppler radar was tracking a strong thunderstorms
moving northeast at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Eureka, Pinto Summit, Little Fish Lake Valley, Pancake Summit,
Monitor Valley, Table Mountain and Antelope Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Turn around and don't drown!
&&
LAT...LON 3960 11644 3947 11565 3837 11628 3845 11696
3898 11674
TIME...MOT...LOC 2019Z 225DEG 9KT 3920 11628
SH/JMSpecial weather statement, Jul 10, 1:36 PM PDT, 39 minutes before
Special Weather Statement National Weather Service Elko NV 136 PM PDT TUE JUL 10 2018 NVZ033-039-102130- Southeastern Elko County NV-South Central Elko County NV- 136 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 230 PM PDT... At 136 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles west of West Wendover, moving northeast at 15 mph. Strong winds 40 mph or higher may change fire direction and growth, adversely affecting the personnel on the Hogan Fire. Cloud to ground lightning will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4061 11453 4067 11465 4078 11457 4072 11442 TIME...MOT...LOC 2036Z 216DEG 14KT 4071 11454 SH
Special weather statement, Jul 10, 1:48 PM PDT, 27 minutes before
Special Weather Statement National Weather Service Elko NV 148 PM PDT TUE JUL 10 2018 NVZ035-102130- White Pine County NV- 148 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WHITE PINE COUNTY UNTIL 230 PM PDT... At 147 PM PDT, Doppler radar was tracking strong thunderstorms 10 miles southeast of McGill, moving west at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ely, McGill, and Ely Airport. US 93 between Ely and north of McGill PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3952 11437 3919 11458 3923 11496 3968 11477 TIME...MOT...LOC 2047Z 106DEG 9KT 3932 11461 94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:20 PM PDT | Special Weather Statement | LKN | 55 min | |
| Jul 10, 1:36 PM PDT | Special Weather Statement | LKN | 54 min | |
| Jul 10, 1:45 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 45 min |
| Jul 10, 1:48 PM PDT | Special Weather Statement | LKN | White Pine | 42 min |
| Jul 10, 1:59 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 3 hr |
| Jul 10, 2:21 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Jul 10, 2:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 10, 2:26 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 10, 2:27 PM PDT | Special Weather Statement | LKN | 63 min | |
| Jul 10, 2:44 PM PDT | Special Weather Statement | LKN | White Pine | 46 min |
| Jul 10, 2:49 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 26 min |
| Jul 10, 2:54 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 10, 2:56 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 10, 3:10 PM PDT | Special Weather Statement | LKN | 65 min | |
| Jul 10, 3:11 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 10, 4:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 10, 4:14 PM PDT | Special Weather Statement | LKN | 46 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.